Jump to content



Photo

10 Years On, (90Mg), 3 Weeks Off...and A Mess


  • Please log in to reply
3 replies to this topic

#1 margappy

margappy

    Newbie

  • Members
  • Pip
  • 4 posts

Posted 23 May 2018 - 12:11 AM

I have been on Cymbalta since 2008.  Was prescribed post Breast cancer, for pain and depression, and seemed like a miracle at the time.  I have been off and on AD since my late 20's, and am now 63.  Way back in the 80's there was tofranil, then prozac, paxil, wellbutrin and so on.  Of course at some point most worked to some degree, but Cymbalta was totally different thing...I got described as "cheerful" for the first time in my life!   I am (was) a Substance Abuse counselor so, of course read all the known data, at time and was thrilled to find this "superdrug".  Never looked back, or followed up on new drug updates.  didn't occur to me.  DId have increases in dosage up to 120 mg,  and then reductions due to finances or lack of insurance.  During these years I have experienced major depressions, memory loss, neuropathy, insomnia, weight gain, etc.  I have always assumed this was "chemo brain" , increasing age...heredity?    Moving forward, for whatever reason, I forgot to take the cymbalta for a couple of days (I am VERY compliant with medication taking, so this was weird). When I remembered to take I did, but sporadically, and then it occured to me ...just stop, save money.  So I did. Within days, I was experiencing full blown withdrawal, and not recognizing it at all...nightmares, songs stuck in head, zaps, confusion, just about everything down the list.  Found this site, and started investigating, and realized how bad I was, and how strong this withdrawal can be.  But, being more than albit stubborn and probably arrogant...the "i can do this alone", I've beaten other addictions...blah blah...and then the rage...total irrational full blown RAGE.  at people I love.  Animals I love.  My mouth is taking me places I do not recognize.  I am hateful and MEAN.  crying one moment, weird joke and laughing next. Forgetting how to speak, joint pains,and a host of other fun effects.

To help myself I have been drinking a lot of water, plan on getting Omegas tomorrow. Benadryl available.  I am at point I am open to starting low dose, if that will help.  This is crazy. (or I am.)  Suggestions?  And lastly...where do we go from here?  Once totally off Cymbalta and a median norm can be "re-established",  assuming anxiety /depression returns ...full blown...where do we "go" for help? thanks for any input.

 


#2 gail

gail

    God-like

  • Site Supporter
  • 5,337 posts
  • LocationSherbrooke, PQ
  • why_joining:
    5 months on cymbalta, scary side effects, to get help and to return the favor if I can.

Posted 23 May 2018 - 04:01 AM

Hello Margappy,

Welcome to the forum. It is needed of you to reinstate at the last dosage you were, all these common side effects will leave when you reinstate and quickly.

What is your current dosage? Still 120? Get stabalized on that. Then you can try to go on 90 then 60 if there's no side effects. If so, stop in your tracks, go back to where you were comfortable, stabalize then bead count. We'll show you how.

Many can go straight from 60 to 30 with no problems. keep us posted, we're here for you anytime!

#3 fishinghat

fishinghat

    God-like

  • Active Members
  • PipPipPipPipPipPipPipPip
  • 9,881 posts
  • LocationMissouri

Posted 23 May 2018 - 08:50 AM

Welcome margappy

Considering you have been off for 3 weeks I would hate to see you go back to 90 mg. Some members cross taper to Zoloft, Lexapro or Prozac and then wean off of that. In some ways the withdrawal from those are easier but still rough. My suggestion is to take around 5 mg and see if it helps (24 hours). If not then 10 mg and wait 24 hours, etc. This may take a few days but assures you that you will only go back up a minimum amount. Once stable you can start bead counting. The trick to this is slow. When ever you think you are slow enough go a little slower. lol   And remember that when you come off the last few mg can be very difficult. At that time it must be done even slower.

 

We look forward to you updates. You are not alone so lean on us.

 

Oh, yea.  There is a thread called "and the answer to your question is..." in the Medical Support section. It is sort of a summary of all the things members have tried to help them with their symptoms. You may find some helpful ideas in there.


#4 margappy

margappy

    Newbie

  • Members
  • Pip
  • 4 posts

Posted 23 May 2018 - 10:37 AM

Thank you.Will do.  





0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users